MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F5 CORPUS VS; POWERED WHEELCHAIR
Model Number F5 CORPUS VS
Medical Device Problem Codes Mechanical Problem (1384); Mechanical Jam (2983); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Multiple Fractures (4519)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Permobil received reports that an incident occurred (over 1 year ago), where the user was operating the wheelchair in outdoor environment at fallen park trail way when the wheelchair came to a sudden stop and overturned resulting in the user sustaining serious injury.Permobil only recently has been made aware of this reported failure and have not yet been able to inspect the device or understand the exact circumstances surrounding this event.Investigation is still ongoing.Upon examination of the wheelchair and attempts made to identify root cause, a follow-up report will be submitted and will contain any missing information not contained in this report.The dhr for this device has been reviewed and the wheelchair met specification prior to distribution.
 
Event or Problem Description
Received reports that 3 days before thanksgiving 2020 (last year) at fallen park trail way, the wheelchair decided to lock up and stop instantly flipping forward with the end-user in it.As a result, the user fell out of the wheelchair and onto their knee and leg sustaining broken femur, acl, mcl and patella on the inside of the leg.
 
Additional Manufacturer Narrative
Device was evaluated by permobil representative and found to remain fully operational with no notable electrical or mechanical issues.The end-user reported the event of sudden stoppage occurred approximately 1 year prior and they have not had any recurring behavior since the day of event.Review of system error log did not have any registers that would indicate a system error having occurred to which this reported event can be attributed.Due to the timespan of 1 year since event occurred, and reports of device remaining operational and in use during that timespan without any recurrence.Permobil cannot confirm a failure occurred thus unable to reach a determination as to possible root cause without speculation.Permobil informed the end-user of the necessity to notify their service provider as soon as possible of any abnormalities and to refrain from utilizing the device until evaluation/service activities have been completed.

Brand Name
PERMOBIL F5 CORPUS VS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key13015102
Report Number1221084-2021-00043
Device Sequence Number14749645
Product Code IPL
UDI-Device Identifier17330818001006
UDI-Public17330818001006
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K191874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF5 CORPUS VS
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer01/31/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date02/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale
Patient Weight91 KG